• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

What else is going to happen?

I was diagnosed with crohns disease in 1993 and have been on all medications possible for treating the symptoms of crohns. After several years my doctors had to refer back to the only medication that would offer some relief which was the wonderful/horrible prednisone. Although at the time I was grateful for the relief I was reluctant to believe in the awful side effects it was causing. After several years of fighting the symptoms I had my first surgery in 2007 when I had 18 inches of my small intestine removed and a small section of my large intestine. Wow what a recovery, seven days of my life was gone and I was not sure what had went on in those seven days. After weeks of soreness and hope that all was going to be better it was not long before the symptoms were back. I tried all TNF blockers and had side effects such as serum sickness, pulmonary fibrosis and eventually had to be put Bach on prednisone. Finally had to quit work when I eventually developed adrenal insufficiency that left me with zero energy and the best way to describe is that my body was shutting down. Unfortunately the treatment for adrenal insufficiency is steroids.
After two years of misery I was then diagnosed with osteoporosis from you guessed it longterm steroid use and from low testosterone levels from the adrenal insufficiency. Now I have lost 2 1/2 inches in height and have anterior wedging of the spine due to disc degeneration. As you can imagine I have fought depression and anxiety with all of these health issues and just when I feel like I'm gaining ground I get knocked back. I had the support of my wife until recently she told me she was not happy and wanted a divorce. I am 48 years old and a very kind loving person that has been given a lot to deal with and I'm not sure as to how much more I can stand. My friend always told me I had a great attitude and that I am a fighter but you eventually get tired.

Sorry for the long post but wanted to let others know that when you get a diagnosis of one health problem there are other problems that can occur. Whatever your treatment option is be strong and be aware of potential side effects because they are real.


Currently I am on
Tysabri infusion every 4 weeks now for 2 years
Entocort 9mg daily
Testosterone injections 300mg q2weeks
Forteo daily injection
Lortab 10 mg q6
Coumadin 2.5 mg daily
 
So sorry to hear of all the hardship you've gone through! Hopefully, that good attitude of yours will keep fighting to win over the dark, depressing side that chronic illness can whip us with! I'm new here and have a new diagnosis of Crohn's ... you'll get lots of great info here and are in a safe place with so many people that are in the same boat or similar. It's nice to have a place where people understand and sympathize with what you're going through. Hang tough and hang in there!!
 

SarahBear

Moderator
Welcome to the forum!

I'm so sorry to hear all you've been through. :( Hopefully you can get all of your health problems under control soon and find some relief.

How are you feeling now? How is your stomach? Are the medications helping?

:hug: Wishing you the best!
 
Welcome to the forum, sending hugs to you, sorry for all you have dealt with. I did the years of prednisone myself, in the first 10-15 years of diagnosis it was the drug of choice that worked on me, and my flares were pretty much constant then. Bless your heart, I know you get down and fight depression. I think we all do. But I think your great attitude will be back, it will. And I pray things will get better for you and your wife.
You have us to talk to, vent to, ask questions, etc. By the way, I'm 47 next month, I know just what you mean. I've learned the hard way that every single medicine I've been given for one illness has caused something else in my body...it's a trade off of things, isn't it?
 
I'm having a very bad day today it seems as though I can't find happiness with all of the heartache. I am physically and mentally worn out.
 
Your body and spirit are worn down, hon....I'm so sorry you are going thru this. Anything we can do?
 
Lots of prayers and hugs. I just want to be happy that should not be that difficult but it seems to be impossible. I guess I'm just venting.
 
We all have to vent sometimes, that's what we are here for, to support each other. Of course I will have you in my prayers. I've been in the down times, I am sure all of us have. I had 2-3 great friends who would come over, knowing I needed to vent and then laugh, and they could always do both. Now that we are all in our 40's, it's a bit harder to just drop everything and run, don't live in the same town now that I moved 30 miles away, but I can still call when I need to hear their voice, and that helps. And the prayers help immensely as well.
 
Prayers and hugs being sent your way. :hug: :rosette2: There are definitely down days for sure. Hope you start feeling better soon.
 
Welcome to the forum! Hope we all can help you and give you insight with the experiences we all have had. Contact any of us through PM by clicking on their name and then hit " Send Personal message" if you want to talk or ask any of us any questions! God bless! Teresa:) :ghug:
 
Welcome to the forum!

I'm so sorry to hear all you've been through. :( Hopefully you can get all of your health problems under control soon and find some relief.

How are you feeling now? How is your stomach? Are the medications helping?

:hug: Wishing you the best!
I am depressed and stomach cramps some. Tysabri is helping but I am getting a lot of negative and hateful remarks from my wife. She is not happy with me but knows that I depend on her for health insurance. Most of the time she won't even talk to me and if she does she is hateful. She treats everyone else very nice and they think she is the nicest person on earth.
 
Top